Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 280, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Nov 5, 2021, 12:31 AM EDT. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 5, 2021, 12:31 AM EDT (04:31 UTC)
- Expired
- Nov 5, 2021, 1:30 AM EDT
- In force
- 59 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Key West radar (KBYX), 69 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KEYW), launched 00:00Z, 4.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
288
WHUS52 KKEY 050431
SMWKEY
GMZ033>035-044-054-055-050530-
/O.NEW.KKEY.MA.W.0280.211105T0431Z-211105T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Key West FL
1231 AM EDT Fri Nov 5 2021
The National Weather Service in Key West has issued a
* Special Marine Warning for...
Hawk Channel and Straits of Florida from west end of Seven Mile
Bridge to 20 nm west of Dry Tortugas out 20 nm...
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal
out to 5 fathoms...
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel...
Gulf Waters from East Cape Sable to Chokoloskee 20 to 60 nm out and
beyond 5 fathoms...
* Until 130 AM EDT.
* At 1230 AM EDT, a strong thunderstorm was located near Twenty-Eight
Foot Shoal Light, moving north at 15 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...National Weather Service Meteorologist.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours.
* Locations in the warning include...
Twenty-Eight Foot Shoal Light, New Ground Rocks Light and Halfmoon
Shoal Light.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for wind gusts in excess of 34 knots, steep and fast-building
seas, frequent lightning, and blinding downpours. Stay low or go
below, and make sure all on board are wearing life jackets.
&&
LAT...LON 2437 8234 2440 8256 2488 8251 2483 8216
TIME...MOT...LOC 0430Z 197DEG 15KT 2449 8244
HAIL...0.00IN
WIND...>34KTS
$$
JAM1 follow-up statement
959
FZUS72 KKEY 050454
MWSKEY
Marine Weather Statement
National Weather Service Key West FL
1254 AM EDT Fri Nov 5 2021
GMZ033>035-044-054-055-050530-
/O.CON.KKEY.MA.W.0280.000000T0000Z-211105T0530Z/
1254 AM EDT Fri Nov 5 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 130 AM EDT...
For the following areas...
Hawk Channel and Straits of Florida from west end of Seven Mile
Bridge to 20 nm west of Dry Tortugas out 20 nm...
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal
out to 5 fathoms...
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel...
Gulf Waters from East Cape Sable to Chokoloskee 20 to 60 nm out and
beyond 5 fathoms...
At 1254 AM EDT, a strong thunderstorm was located near Halfmoon Shoal
Light, moving north at 15 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar indicated.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours.
Locations in the warning include...
Twenty-Eight Foot Shoal Light, New Ground Rocks Light and Halfmoon
Shoal Light.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for wind gusts in excess of 35 knots, steep and fast-building
seas, frequent lightning strikes, and blinding downpours. Stay low or
go below, and make sure all on board are wearing life jackets.
&&
LAT...LON 2437 8234 2440 8256 2488 8251 2483 8216
TIME...MOT...LOC 0454Z 197DEG 15KT 2459 8241
HAIL...0.00IN
WIND...>34KTS
$$
JAMWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Nov 4, 10:29 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Nov 4, 10:29 PM EDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Key West FL 1029 PM EDT Thu Nov 4 2021 .DISCUSSION... Currently - An upper trough, now aligned over the western Gulf of Mexico, is sharpening as it continues to swing eastward. Downstream of this trough is a west southwest to east northeast jet that is supporting pressure falls in the central Gulf of Mexico. This is all contributing to a broad zone of increasing lift and moist confluent flow across our area. After paltry showers affect the forecast area earlier this evening, clusters of showers and thunderstorms have begun sprouting on our westernmost zones. Short Term Update - Overall, a few periods of well above normal rain chances will begin tonight. The upper trough will push into the central Gulf of Mexico overnight and the associated deepening low will drive towards the northeastern to eastern Gulf of Mexico. The Keys will remain within a broad zone of ascent with continued moist confluent flow down low. Forecast soundings suggest precipitable water will increase about a quarter of an inch to around 2 inches, with gains occurring at most all levels. Expect the shower and thunderstorm activity to gradually proliferate and quite likely delivering rounds of heavy showers and thunderstorms across the island chain. Surface through lower level winds are expected to remain modest while steadily veering southeasterly. The potential for severe thunderstorms is minimal due to the rather weak wind fields and increasingly saturated column. Temperatures should bottom out in the lower 70s with the dew point much much below that, likely leading to a soggy morning whether or not a location sees precipitation. Looking a bit further out, the surface low will move across Florida Friday night and early Saturday. Surface winds will freshen out of the west to northwest. This will usher in the first significant cool down of the season, particularly as winds continue veering north over the ensuing days. The coolest temperatures will be Sunday night through Tuesday night. && .MARINE... A developing low pressure system in the central Gulf of Mexico will move towards the Florida coast overnight. This will result in gentle to moderate easterly breezes shifting southeasterly. Expect increasing shower and thunderstorm coverage through the night. && .AVIATION... Sub-VFR conditions may be possible at both the EYW and MTH terminals during the next 24-hours as a cold front moves through our CWA later tonight and tomorrow. Moreover, VCTS conditions are included in the current terminal forecasts, however, the ending time will be adjusted in future forecasts to be more precise. Otherwise, surface winds will be out of the east-southeast between 5 to 10 knots. Beyond the 24-hour period, in the wake of the frontal boundary, winds will increase up to 18 knots, out of the north-northwest. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...11 Aviation/Nowcasts....KR Data Acquisition.....AP Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Nov 4, 4:32 AM EDT, 19 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 432 AM EDT Thu Nov 4 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-050845- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 432 AM EDT Thu Nov 4 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are possible today, becoming scattered tonight. The primary hazards associated with these thunderstorms will be cloud to surface lightning strikes and wind gusts 30 to 40 knots. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Scattered thunderstorms are possible Friday, becoming isolated Friday night. The primary hazards associated with any thunderstorm will be cloud to surface lightning strikes and wind gusts 30 to 40 knots. Small Craft Advisories may be required for some or all of the Florida Keys marine zones Saturday through Wednesday. The primary marine hazards will be winds near 20 knots and seas exceeding six feet, especially in portions of the Straits of Florida and offshore Gulf of Mexico coastal waters. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 9:48 PM EDT | Special Marine Warning | KEY | 57 min | |
| Nov 4, 10:39 PM EDT | Special Marine Warning | KEY | 3 min | |
| Nov 4, 10:44 PM EDT | Special Marine Warning | KEY | 61 min | |
| Nov 4, 11:31 PM EDT | Special Marine Warning | KEY | 59 min | |
| Nov 4, 11:42 PM EDT | Special Marine Warning | KEY | 48 min | |
| Nov 5, 1:28 AM EDT | Special Marine Warning | KEY | 62 min | |
| Nov 5, 1:33 AM EDT | Special Marine Warning | KEY | 57 min | |
| Nov 5, 2:37 AM EDT | Special Marine Warning | KEY | 32 min | |
| Nov 5, 7:22 AM EDT | Special Marine Warning | KEY | 53 min | |
| Nov 5, 7:50 AM EDT | Special Marine Warning | KEY | 55 min | |
| Nov 5, 8:38 AM EDT | Special Marine Warning | KEY | 67 min | |
| Nov 5, 8:57 AM EDT | Areal Flood Advisory | KEY | Monroe | 65 min |
| Nov 5, 9:12 AM EDT | Special Marine Warning | KEY | 63 min | |
| Nov 5, 9:31 AM EDT | Special Marine Warning | KEY | 59 min | |
| Nov 5, 10:26 AM EDT | Special Marine Warning | KEY | 34 min | |
| Nov 5, 11:53 AM EDT | Special Marine Warning | KEY | 39 min | |
| Nov 5, 3:17 PM EDT | Special Marine Warning | KEY | 58 min | |
| Nov 5, 4:22 PM EDT | Small Craft Advisory | KEY | 37 hr | |
| Nov 5, 4:52 PM EDT | Special Marine Warning | KEY | 53 min | |
| Nov 5, 6:02 PM EDT | Special Marine Warning | KEY | 58 min | |
| Nov 5, 6:38 PM EDT | Special Marine Warning | KEY | 67 min | |
| Nov 5, 6:53 PM EDT | Special Marine Warning | KEY | 40 min | |
| Nov 5, 7:48 PM EDT | Special Marine Warning | KEY | 57 min | |
| Nov 5, 7:58 PM EDT | Special Marine Warning | KEY | 32 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.